Alert archive / Texas / River Flood Warnings in 2015

River Flood Warning 4, NWS Midland/Odessa, TX

June 15, 2015Presidio County, Texas

NWS Midland/Odessa, TX issued this river flood warning at Jun 15, 2015, 8:26 PM CDT for Presidio County, Texas. It was in force for 18 hr.

The area

The outline as issued.

The facts

Issued
Jun 15, 2015, 8:26 PM CDT (01:26 UTC)
Expired
Jun 16, 2015, 2:14 PM CDT
In force
18 hr
Issued by
NWS Midland/Odessa, TX
Area
Storm-based polygon
Flood severity
Minor

County Presidio County, TX

The river

Written for the forecast point Rio Grande 6 miles WNW of Presidio (PIOT2).

Action stage
15 ft
Minor stage
16 ft
Moderate stage
17 ft
Major stage
18 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

485 
WGUS44 KMAF 160126
FLWMAF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
826 PM CDT MON JUN 15 2015

...The National Weather Service in Midland has issued a flood warning
for the following rivers in Texas...

  Rio Grande above Presidio 6WNW affecting Presidio County
  
Heavy rainfall over the Rio Grande near Presidio has resulted in river level rise
above flood stage.  The Rio Grande at Presidio 6WNW is expected to crest around 10 ft and then forecast to be below action stage by tomorrow morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists are urged to heed flood warnings, and exercise caution if 
traveling through this area.  Vehicle-related fatalities are the 
number one source of flood fatalities in West Texas and New Mexico.
If you encounter a flooded stretch of roadway, do not attempt to  
cross it.  You and your vehicle could be swept downstream in rushing 
floodwaters.  Turn around, don't drown!  

River levels are high.  Ranchers and farmers should move livestock 
and machinery out of flood-prone areas if time permits.

Keep in mind that any additional rainfall across the area could
significantly change the present forecast stage.

Additional information is available at:  www.weather.gov/midland

The next statement will be issued tomorrow morning.

&&

TXC377-161726-
/O.NEW.KMAF.FL.W.0004.150616T0126Z-150616T1914Z/
/PIOT2.1.ER.150615T2351Z.150616T0600Z.150616T0714Z.NO/
826 PM CDT MON JUN 15 2015

The National Weather Service in  has issued a 

* Flood Warning for 
  the Rio Grande above Presidio 6WNW.
* until Tuesday afternoon, or until the warning is cancelled.
* At  7PM Monday the stage was 9.6 feet (2.9 meters).
* flooding is occurring and  flooding is forecast.
* Flood stage is 9.0 feet (2.7 meters).
* Forecast...The river will continue rising to near 10.1 feet (3.1 
  meters) by after midnight tomorrow.  The river will fall below 
  flood stage after midnight tomorrow.
* Impact...At 9.0 feet (2.7 meters), the river reaches minor flood 
  stage, and flooding between the levees occurs.  No damage to 
  structures is expected.

This crest compares to a previous crest of 10.1 feet (3.1 meters) on 
Sep 20 2013.

&&

Below are the latest river stages and forecasts (feet):

                   Bf  Fld  Observed                  Forecast
Location          Stg  Stg  Stage   Day  Time   Tue   Wed   Thu   Fri
                                                7AM   7AM   7AM   7AM
  Presidio 6WNW   6.0  9.0    9.6   Mon  7 PM   4.5   4.5   4.5   4.5

Below are the latest river stages and forecasts (meters):

                   Bf  Fld  Observed                  Forecast
Location          Stg  Stg  Stage   Day  Time   Tue   Wed   Thu   Fri
                                                7AM   7AM   7AM   7AM
  Presidio 6WNW   1.8  2.7    2.9   Mon  7 PM   1.4   1.4   1.4   1.4

&&

LAT...LON 2975 10465 2980 10451 2963 10437 2951 10446 2957 10453


$$
1 follow-up statement
725 
WGUS84 KMAF 160725
FLSMAF
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
225 AM CDT TUE JUN 16 2015

...The Flood Warning is cancelled for the following rivers in 
Texas...

  Rio Grande at Candelaria 3N affecting Presidio County
  Rio Grande above Presidio 6WNW affecting Presidio County
  
High flows on the Rio Grande River near Candelaria and Presido 
occurred yesterday due to runoff from heavy rainfall. The river  
gauge 6 WNW of Presidio and 3 N of Candelaria crested below flood
stage yesterday, and are expected to continue to fall barring 
any additional heavy rainfall.   

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Additional information is available at:  www.weather.gov/midland

This is the last statement on this event.  

&&

TXC377-160755-
/O.CAN.KMAF.FL.W.0005.000000T0000Z-150617T0012Z/
/CDET2.1.ER.150616T0357Z.150616T0400Z.150616T0401Z.NO/
225 AM CDT TUE JUN 16 2015

The Flood Warning is cancelled for
  the Rio Grande at Candelaria 3N.
* At  1AM Tuesday the stage was 5.9 feet (1.8 meters).
* Fell below flood stage at 4:15 PM Monday.
* Flood stage is 8.5 feet (2.6 meters).
* Forecast...The river will continue to fall to 5.6 feet (1.7 meters)
  by tomorrow morning.

&&

Below are the latest river stages and forecasts (feet):

                   Bf  Fld  Observed                  Forecast
Location          Stg  Stg  Stage   Day  Time   Tue   Tue   Wed   Wed
                                                1PM   7PM   1AM   7AM
  Candelaria 3N   7.5  8.5    5.9   Tue  1 AM   5.5   5.5   5.5   5.6

Below are the latest river stages and forecasts (meters):

                   Bf  Fld  Observed                  Forecast
Location          Stg  Stg  Stage   Day  Time   Tue   Tue   Wed   Wed
                                                1PM   7PM   1AM   7AM
  Candelaria 3N   2.3  2.6    1.8   Tue  1 AM   1.7   1.7   1.7   1.7

&&

LAT...LON 3057 10504 3069 10492 3022 10463 2980 10451 2975 10465


$$

TXC377-160755-
/O.CAN.KMAF.FL.W.0004.000000T0000Z-150616T1914Z/
/PIOT2.1.ER.150615T2351Z.150616T0030Z.150616T0101Z.NO/
225 AM CDT TUE JUN 16 2015

The Flood Warning is cancelled for
  the Rio Grande above Presidio 6WNW.
* At  1AM Tuesday the stage was 6.3 feet (1.9 meters).
* Fell below flood stage at 1:00 PM Monday.
* Flood stage is 9.0 feet (2.7 meters).
* Forecast...The river will continue to fall to 4.7 feet (1.4 meters)
  by tomorrow morning.

&&

Below are the latest river stages and forecasts (feet):

                   Bf  Fld  Observed                  Forecast
Location          Stg  Stg  Stage   Day  Time   Tue   Tue   Wed   Wed
                                                1PM   7PM   1AM   7AM
  Presidio 6WNW   6.0  9.0    6.3   Tue  1 AM   4.7   4.7   4.7   4.7

Below are the latest river stages and forecasts (meters):

                   Bf  Fld  Observed                  Forecast
Location          Stg  Stg  Stage   Day  Time   Tue   Tue   Wed   Wed
                                                1PM   7PM   1AM   7AM
  Presidio 6WNW   1.8  2.7    1.9   Tue  1 AM   1.4   1.4   1.4   1.4

&&

LAT...LON 2975 10465 2980 10451 2963 10437 2951 10446 2957 10453

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this river flood warning went out at Jun 15, 6:32 PM CDT, 1 hour 54 minutes earlier.

Area forecast discussion, Jun 15, 6:32 PM CDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
632 PM CDT Mon Jun 15 2015

.DISCUSSION...
See aviation discussion below.

&&

.AVIATION...
Ongoing storms are mostly in between TAF sites and we mostly omitted
the mention of TSRA, except for a brief TEMPO group at KINK.
Otherwise a TEMPO MVFR CIG will be possible at HOB/MAF.

&&

.PREV DISCUSSION... /ISSUED 237 PM CDT Mon Jun 15 2015/

DISCUSSION...
Two areas of high pressure, one over the eastern Pacific and the
other on the east coast, are leaving Texas under a weak trough of
low pressure. Normally this setup provides enough instability so
daytime heating causes scattered showers and thunderstorms to
develop but today is a little different. A mesoscale convective
vortex (MCV) left over from convection last night remains
stationary near Big Lake and is spreading cloud cover across most
of the Permian Basin keeping surface temperatures down and
increasing low level stability. There are some thunderstorms
currently forming farther west in the Davis Mountains where cloud
cover has been much less, and there are also storms forming from
San Angelo to Sonora where upper lift on the eastern side of the
MCV is overcoming the surface stability. Additional development is
expected in the eastern Permian Basin this afternoon and evening
but slow storm movement will likely prevent it from spreading into
the western Permian Basin or southeastern New Mexico. 0-6km shear
is not high today so convection should be pulse type and mostly
remain below severe levels though slow storm motion could cause
localized flash flooding.

The upper trough will remain in place tomorrow leaving the eastern
Permian Basin and Davis Mountains once again as the locations most
favored for rainfall. A tropical system moving into Texas Tuesday
could actually bring drier conditions to west Texas if the system
is strong enough to induce subsidence outside the main circulation
though this seems doubtfull given the close proximity to the coast
already.

High pressure over the eastern Pacific will build east into Texas
through the end of the week, increasing subsidence and causing
temperatures to warm into the mid 90s. The high will lift north
early next week leaving west Texas and eastern New Mexico in a
deep easterly flow. This pattern is favorable near normal
temperatures and increasing moisture which could provide a chance
for isolated afternoon showers and thunderstorms.

Hennig

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.

&&

Follow us on Facebook and Twitter at:
http://facebook.com/NWSMidland http://twitter.com/NWSMidland

Check us out on the internet at:
http://weather.gov/midland
Hazardous weather outlook, Jun 15, 1:41 PM CDT, 6 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
141 PM CDT MON JUN 15 2015

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-161845-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
141 PM CDT MON JUN 15 2015 /1241 PM MDT MON JUN 15 2015/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS MUCH OF THE REGION
THROUGH TONIGHT. A FEW STRONGER STORMS WILL BE CAPABLE OF
PRODUCING BRIEF GUSTY WINDS...SMALL HAIL AND FREQUENT LIGHTNING.
THE GREATER CONCERN HOWEVER WILL BE THE POSSIBILITY OF LOCALLY
HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE CHANCE OF THUNDERSTORMS WILL CONTINUE TUESDAY AND WEDNESDAY ACROSS
MUCH OF WEST TEXAS AND SOUTHEAST NEW MEXICO. A FEW STRONGER STORMS
WILL BE CAPABLE OF PRODUCING BRIEF GUSTY WINDS...SMALL HAIL AND
FREQUENT LIGHTNING. LOCALLY HEAVY RAINFALL WILL CONTINUE TO BE THE
GREATER CONCERN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 8:57 PM CDTFlash Flood WarningMAFBorden, Scurry2 hr
Jun 15, 9:23 PM CDTSpecial Weather StatementMAFCulberson37 min
Jun 15, 9:59 PM CDTAreal Flood AdvisoryMAFCulberson2 hr
Jun 15, 10:18 PM CDTSpecial Weather StatementMAFCulberson42 min
Jun 15, 10:48 PM CDTFlash Flood WarningMAFCulberson3 hr
Jun 15, 10:57 PM CDTRiver Flood WarningMAFPresidio20 hr
Jun 15, 11:10 PM CDTFlash Flood WarningMAFBorden, Scurry3 hr
Jun 16, 1:16 AM CDTSpecial Weather StatementMAF59 min
Jun 16, 1:33 AM CDTAreal Flood AdvisoryMAFCulberson3 hr
Jun 16, 9:26 AM CDTAreal Flood AdvisoryMAFMidland, Reagan3 hr

Nearby

River Flood Warnings in Texas, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.